Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 56, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 24, 2025, 3:25 PM EDT for Indian River County, Florida. It was in force for 50 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2025, 3:25 PM EDT (19:25 UTC)
- Expired
- May 24, 2025, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 43 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 3:32 PM EDT | HAIL 1 | 1 N Vero Lake Estates, FL | Trained spotter estimates hail to quarter size at Minds Eye Observatory (private) in Vero Lake Estates. |
| May 24, 3:32 PM EDT | HAIL 1.75 | Vero Lake Estates, FL | Estimated quarter to golf ball size hail based on photos shared by local media in Vero Lake Estates. |
| May 24, 3:32 PM EDT | HAIL 1.75 | Vero Lake Estates, FL | Updates previous hail report from Vero Lake Estates. Estimated quarter to golf ball size hail based on photos shared by local media in Vero Lake Estates. Hail occurred at 103rd Ct & S 85th St. |
| May 24, 3:40 PM EDT | HAIL 1 | 1 N Vero Lake Estates, FL | Quarter size hail estimated in Vero Lake Estates by trained spotter. |
| May 24, 3:46 PM EDT | HAIL 1.25 | 1 Nnw Vero Lake Estates, FL | Delayed report. A member of the public reports half dollar size (1 /1/2) hail at Vero Lake Estates. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
738
WUUS52 KMLB 241925
SVRMLB
FLC061-242015-
/O.NEW.KMLB.SV.W.0056.250524T1925Z-250524T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
325 PM EDT Sat May 24 2025
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Central Indian River County in east central Florida...
* Until 415 PM EDT.
* At 325 PM EDT, a severe thunderstorm was located over Fellsmere,
moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores, and Gifford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2778 8066 2781 8042 2767 8035 2764 8067
TIME...MOT...LOC 1925Z 345DEG 9KT 2776 8056
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FehlingWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:58 PM EDT, 1 hour 27 minutes earlier. Its key messages:
- Issued at 1000 AM EDT Sat May 24 2025
- Marginal Risk for strong to severe storms across most of EC FL; primary hazards include gusty to damaging winds and large hail
- Continued chance for afternoon/evening rain and lightning storms Sunday into next week
- Heat and humidity build each day into next week with peak heat index values around 100 this weekend, 100-105 next week
Area forecast discussion, May 24, 1:58 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 158 PM EDT Sat May 24 2025 ...New AVIATION... .KEY MESSAGES... Issued at 1000 AM EDT Sat May 24 2025 - Marginal Risk for strong to severe storms across most of EC FL; primary hazards include gusty to damaging winds and large hail - Continued chance for afternoon/evening rain and lightning storms Sunday into next week - Heat and humidity build each day into next week with peak heat index values around 100 this weekend, 100-105 next week && .UPDATE... Issued at 1000 AM EDT Sat May 24 2025 The most significant change to the forecast for today was an expansion of the MRGL risk of severe storms now encompassing much of EC FL. With moisture expanding northward, expect coverage of storms to be over a larger area, not confined to just our southern counties. Early morning Cape sounding shows cool temps aloft, -10C at 500 mb and high DCAPE (1100 J/kg). Expect convective initiation along the east coast sea breeze just inland from the coast during the early to mid aftn (2-3pm) with boundary collisions producing the best opportunity for strong/severe storms. Strong heating will produce max temps in the mid 90s interior with LEE approaching its record high of 95F from 2014. Record at MCO (97F from 1956) looks a bit out of reach with only a 10-14% chance of reaching their record. && .PREVIOUS DISCUSSION... Issued at 410 AM EDT Sat May 24 2025 Today-Tonight...Warm and humid conditions are in place to start the holiday weekend. Mostly sunny skies this morning are forecast to boost temperatures into the upper 80s and low 90s by lunchtime. Thanks to plenty of sunshine, highs this afternoon will push into the low 90s along the coast, reaching the mid 90s farther inland. Combined with higher humidity, heat index values in the upper 90s to low 100s are anticipated. If your holiday weekend plans include time spent outdoors, stay protected from the sun, stay well hydrated, and take frequent breaks in the A/C or shade to cool down. For some locations, a temporary cooldown may arrive in the form of showers and lightning storms this afternoon and evening. Model guidance continues to indicate slightly greater coverage of precipitation today, with convection initially forming along the east coast sea breeze (closer to the coast). As the breeze moves inland, additional rain and storms are forecast to develop. The highest rain chances (50-65%) extend from near the Orlando metro southward toward Lake Okeechobee. There is also a Marginal Risk (level 1 out of 5) for a few strong to severe storms after 3 PM, mainly from Lake Kissimmee to Melbourne and points southward. Model soundings indicate a supportive environment, characterized by steep low-level lapse rates, sufficient MLCAPE/SBCAPE, and slightly cooler temps aloft today (-10C to -11C at 500mb). Instances of strong to damaging winds (50-60 mph), large hail (up to 1.5" diameter), frequent lightning strikes, and heavy rainfall are the main hazards of concern today. A brief funnel cloud or tornado also cannot be ruled out, mainly where the sea breeze and storm-scale boundary collisions occur (probability less than 2%). Lingering showers and storms will quickly come to an end by mid to late evening over the southern half of the area (similar to yesterday). Overnight lows are forecast to settle in the upper 60s to mid 70s once again. Sunday-Monday...A rinse-and-repeat weather pattern will stick around for Sunday and Monday, with heat index values climbing by another degree or two each day. Mid level ridging is forecast to build over the Florida Peninsula as upper level winds decrease further. Showers and storms are anticipated to form in the mid to late afternoon hours on Sunday, with the potential for a slightly more active west coast breeze. Westerly steering flow on Sunday will push showers and storms toward the east FL coast, while lighter steering winds on Monday will result in storm motion being more erratic. A strong storm or two cannot be ruled out each day with gusty winds being the primary threat. Outside of storms, heat index values will nudge higher into the low-mid 100s, especially on Monday. Tuesday-Friday...Through mid week, ridging holds over central Florida with light southerly flow backing to the southeast each afternoon (behind the sea breeze). Rain and storm chances (40-60%) will increasingly favor interior locations as the sea breeze pushes farther inland each afternoon. Daytime temps in the low 90s combined with high humidity will lead to heat indices approaching 100-105 degrees during peak heating hours. Adequate cooling, hydration, and sun protection will be needed as this stretch of hot and humid weather lasts through much of the work week. By Friday into next weekend, 500mb height anomalies hint at a change in our overall pattern...increasingly unsettled weather leading to potentially higher, more widespread rain chances. Additional cloud cover and the approach of a front could also provide some relief from the heat. Any specifics beyond that will become clearer through the upcoming week. && .MARINE... Issued at 410 AM EDT Sat May 24 2025 High pressure over the local waters will promote light southerly flow (~ 5-10 kt), followed by a daily afternoon/evening sea breeze that backs winds to the SSE (10-14 kt). Generally favorable boating conditions are forecast as a result. However, the chance for afternoon/evening showers and storms may locally degrade boating conditions, bringing the potential for strong wind, hail, and lightning strikes (especially over inland lakes). && .AVIATION... (18Z TAFs) Issued at 157 PM EDT Sat May 24 2025 Mainly VFR is forecast outside of showers/storms. Scat'd storms are forecast to develop this PM and SUN PM over ECFL as the ECSB converges with the WCSB and outflow from previous storms. Isol'd severe storms are forecast this PM. ESE winds this PM at around 8-12kts with gusts to 15-18kts are expected to weaken tonight before increasing on SUN after 16Z. A TEMPO group at 09-13Z for MVFR VIS is forecast at KSUA. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 90 71 91 / 10 40 20 50 MCO 72 91 73 92 / 20 60 20 60 MLB 73 88 74 89 / 30 50 20 60 VRB 72 89 73 90 / 30 40 20 60 LEE 71 92 73 92 / 10 60 20 60 SFB 71 92 72 93 / 10 60 20 60 ORL 72 92 73 92 / 20 60 20 60 FPR 71 89 73 90 / 40 40 20 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && UPDATE...Kelly AVIATION...Fehling
In the hours before
Special weather statement, May 24, 2:44 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
244 PM EDT Sat May 24 2025
FLZ041-046-141-247-347-447-241930-
Coastal Volusia FL-Northern Brevard Barrier Islands FL-Seminole FL-
Inland Volusia FL-Mainland Northern Brevard FL-
Inland Northern Brevard FL-
244 PM EDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SEMINOLE...
NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES THROUGH 330 PM
EDT...
At 244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Scottsmoor, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oak Hill, Mims, Scottsmoor, Geneva, and Maytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2878 8074 2858 8094 2858 8095 2859 8094
2860 8095 2861 8097 2861 8100 2874 8109
2892 8096
TIME...MOT...LOC 1844Z 317DEG 7KT 2874 8093
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
FehlingLocal storm report, May 24, 3:15 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
315 PM EDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM Hail 1 ENE Palm Bay 27.99N 80.65W
05/24/2025 E1.00 Inch Brevard FL Public
Quarter size hail near Grandeur St and
Emerson Dr SE in Palm Bay.
&&
HeilSpecial weather statement, May 24, 3:15 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
315 PM EDT Sat May 24 2025
FLZ053-242000-
Osceola FL-
315 PM EDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OSCEOLA COUNTY
THROUGH 400 PM EDT...
At 315 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Lake Marian, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kenansville and Lake Marian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2796 8115 2786 8093 2766 8113 2766 8114
2769 8115 2771 8115 2773 8117 2774 8116
2775 8118 2776 8117 2778 8119 2782 8121
2784 8123
TIME...MOT...LOC 1915Z 301DEG 11KT 2778 8115
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
FehlingThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:49 PM EDT | Special Weather Statement | MLB | Okeechobee | 41 min |
| May 24, 2:44 PM EDT | Special Weather Statement | MLB | Seminole | 46 min |
| May 24, 3:02 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 43 min |
| May 24, 3:08 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Seminole | 52 min |
| May 24, 3:15 PM EDT | Special Weather Statement | MLB | Osceola | 45 min |
| May 24, 3:23 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 52 min |
| May 24, 3:29 PM EDT | Special Marine Warning | MLB | 61 min | |
| May 24, 3:32 PM EDT | Special Weather Statement | MLB | Volusia | 43 min |
| May 24, 3:41 PM EDT | Special Weather Statement | MLB | Osceola | 49 min |
| May 24, 3:45 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 45 min |
| May 24, 3:48 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River, Osceola | 42 min |
| May 24, 4:15 PM EDT | Special Weather Statement | MLB | Martin | 45 min |
| May 24, 4:17 PM EDT | Special Weather Statement | MLB | Indian River | 43 min |
| May 24, 4:18 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 30 min |
| May 24, 4:23 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 37 min |
| May 24, 4:24 PM EDT | Special Weather Statement | MLB | Brevard | 51 min |
| May 24, 4:45 PM EDT | Special Weather Statement | MLB | Orange | 30 min |
| May 24, 4:47 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 43 min |
| May 24, 5:22 PM EDT | Special Weather Statement | MLB | Lake | 38 min |
| May 24, 5:29 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.